myocardial bridging

Hello all.
I am new to the site, and it seems like I have found a wealth of information. After about 15 years of cardiac type symptoms, I was diagnosed with a bridge in the Left Circumflex artery.( Not a common spot for a bridge). I have had abnormal ekgs, stress tests etc, for several years. My first Cath was done 6 years ago, and was of course normal. Several weeks ago, I had the 2nd cath done, and by sheer luck, another doctor spotted the bridge. I was told this is what is causing my symptoms.
( Chest tightening, jaw pain, throat tightening, very short of breath.)
I am being treated with a beta blocker, and it seems to be helping some. Any info on a left circumflex bridge woul be very helpful. Thanks

Report post

9 replies. Join the discussion

Welcome to this site. The women in this group are superb. Many times you'll get more helpful info on this forum than at your health care provider's office. You've found the pot o' gold in terms of womens heart issues.
I too was recently diagnosed with a bridge in the mid LAD. I've had 2 cath's and the bridge was not noted in the 1st cath.

Do a "myocardial bridge" search on this forum and lots of helpful past posts will display, including one I recently posted. There are others with this condition including a post from "Bill" who recently underwent bypass surgery including a deroofing procedure. I heard from him today and he says he continues to be symptom free. He (like me) had continual chest tightness. Bill's advice is to be persistent as you know your body best.

What were your doctor's recommendations for treatment of the bridge beside beta blocker?
Do you experience your symptoms on a daily basis?

Report post

THank you for the post!! I have been doing quite a bit of reading on this site, and some others too. It mazes me how the information in general can be kind of conflicting. For example, My cardiologist said to also use nitro as needed, which according to some Doctors can make bridging symptoms worse. I do experience symptoms daily, especially at work, and with other exertion. The metoprolol is helping, but it doesn't take it away, plus, it makes me so tired. Which my doctor told me was one of the unfortunate side effects. I guess I kind of feel better because they finally found some reason for all of these symptoms, which I have had for a long time. But , they did get worse over the last 6 months, which I believe is do to a very stressful period of time.

Report post

I too am better able to cope knowing what I have. I was on metoprolol for a short period of time, but a doctor took me off it because he said it can provoke spasms or make spasms worse. At the time I had white coat syndrome and whenever I went to the doctors my blood pressure would elevate. I thankfully don't have that problem anymore.

Continue your research. My cardiologist told me that in the last 7 years they only performed surgery on 3 bridge patients. At my next appt. I am going to ask why those patients had surgery. Did they have symptoms that were unrelieved by meds, etc..

Check out www.ptca.org and type in "myocardial bridge" if you havent done so already for other intersting posts.
Feel better!

Report post

Mary~

Welcome to this support site - you will be so glad you found us. :)

You may have already seen the inspiring new post that came on today about successful myocardial bridge surgery. Here is the link to get you to it quickly: http://www.inspire.com/groups/womenheart/journal/surgery-was-a-huge-success /?ref=as

Take care and many blessings.

Report post

Thank you me too!!!!

Report post

Maryfromhartford,

Check out Bill's cardiothoracic surgeon................Bill has posted about his astonishing SUCCESSFUL bridge procedure. You might want to consider requesting a second opinion with his surgeon. All the women here have been told to 'just live with it'. Yes, the female heart and vessels are different than male but this doctor seems undeterred by challenges....which all bridge ops must be. You need a 2nd opinion from a physician that isn't a wuss. (smile) This doctor also appears to focus intently on creating access with the most minimal damage.

http://medicalcenter.osu.edu/patientcare/healthcare_services/center_for_rob otic_surgery/experienced_surgeons_and_team/crestanello/Pages/index.aspx

Report post

Thanks Mitzi.
I actually have been considering a 2nd opinion, but right now I am kind of overwhelmed by it all.
I was also told to go off Celebrex. I am a baker in a grocery store, and alot of lifting, and general physical work is involved. Since I do have arthritis in most of my joints, Celebrex is a savior to me. My cardiologist said there is just too much risk taking it, now that he knows about the cardiac issues I have. I am trying to stay positive about it, but quite frankly, I am kind of worried. I am 57, and have to keep working, my husband is disabled, and we desperatly need the insurance.
So, if anyone knows of, or has any experience with "Heart Safe" arthritis medication, I would appreciate any ideas.
Congtarulations on you successfful surgury Bill.

Report post

Hi Mary,
I was taken off Celebrex because I have liver problems but did not know that it was risky also for cardiac patients. I also have arthritis and can't take the oral medications. A rheumatologist gave me a prescription for Voltaren Gel. Most of my joints are affected. Though the gel is not a cure all, it does help and can be applied to the joints 2-3 times a day.

Report post

Hi all!! A good news update: The metoprolol I was taking for treatment of the myocardial bridging, did not seem to b working as well as it did in the begining. My doctor then decided to try a calcium channel blocker, diltiazam....I was skeptical, but to my surprise, it is working really well., Not so out of breath, somewhat more energy( which is god b/c i was sleepy all of the time on increased metoprolol), but one down side, I have noticed, some memory loss. Can't always seem to find the words I am looking for when talking, etc. So as with alot of things in life, you have to take the good with the bad, and weigh out which is more important.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.